Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 220, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 29, 2016, 10:04 PM CST for Coffee County, Grundy County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2016, 10:04 PM CST (04:04 UTC)
- Expired
- Nov 29, 2016, 10:30 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 6:47 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WUUS54 KOHX 300404
SVROHX
TNC031-061-300430-
/O.NEW.KOHX.SV.W.0220.161130T0404Z-161130T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1004 PM CST TUE NOV 29 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1030 PM CST
* AT 1004 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ESTILL
SPRINGS...OR 9 MILES NORTHEAST OF WINCHESTER...MOVING NORTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...MONTEAGLE...ALTAMONT...COALMONT...PELHAM...
HILLSBORO...ARNOLD AFB AND WOODS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3529 8592 3530 8594 3531 8594 3531 8597
3532 8598 3531 8600 3534 8603 3536 8615
3553 8587 3552 8586 3552 8583 3551 8582
3552 8579 3552 8576 3534 8564 3525 8589
TIME...MOT...LOC 0404Z 245DEG 31KT 3531 8603
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER1 follow-up statement
577
WWUS54 KOHX 300420
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1020 PM CST TUE NOV 29 2016
TNC031-061-300430-
/O.CON.KOHX.SV.W.0220.000000T0000Z-161130T0430Z/
GRUNDY TN-COFFEE TN-
1020 PM CST TUE NOV 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR WESTERN GRUNDY AND SOUTHEASTERN COFFEE COUNTIES...
AT 1020 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF TRACY CITY...OR 14 MILES SOUTHEAST OF MANCHESTER...MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...MONTEAGLE...ALTAMONT...COALMONT AND PELHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3552 8588 3553 8587 3552 8586 3552 8584
3551 8582 3552 8579 3552 8576 3534 8564
3525 8589 3529 8592 3530 8594 3531 8594
3531 8597 3532 8598
TIME...MOT...LOC 0420Z 246DEG 34KT 3537 8584
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 8:56 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 29, 8:56 PM CST, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 856 PM CST Tue Nov 29 2016 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION... Greatest helicity axis appears to be lined up from nw AL ne to our Plateau area. Some storms are currently rotating within this area according to radar. Another smaller area of elevated helicity values is further northwest from Linden toward Nashville. However, this is north of the warm front currently and no rotating cells are indicated by radar as of yet. Still looking at the potential for helicities to ratchet up a step or two through 06z across our Plateau, especially. && .PREV DISCUSSION.../ISSUED / FXUS64 KOHX 300015 AFDOHX Area Forecast Discussion National Weather Service Nashville TN 615 PM CST Tue Nov 29 2016 UPDATE... FOR MESOSCALE DISCUSSION... && .AVIATION... 00Z TAF DISCUSSION. Continued high confidence of VFR conditions through 03Z, but flying conditions will deteriorate quickly after 03Z as SHRA/TSRA spread across the area. Continue to have medium confidence with respect to timing the onset/ending of SHRA/TSRA. Continue to have only low to medium confidence with respect to timing the flight category restrictions and the flight categories themselves. Still anticipating that several amendments will be possible through at least this evening and overnight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 62 36 52 33 / 90 20 0 0 0 Clarksville 51 58 34 50 32 / 70 10 0 0 0 Crossville 58 62 33 47 30 / 90 80 10 0 0 Columbia 54 61 35 53 32 / 100 30 0 0 0 Lawrenceburg 55 63 35 53 32 / 100 40 0 0 0 Waverly 50 58 34 51 31 / 80 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........31
Hazardous weather outlook, Nov 29, 2:14 PM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 214 PM CST TUE NOV 29 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-302015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 214 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF MIDDLE TENNESSEE BETWEEN 9 PM AND 4 AM. THE MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS, BUT LARGE HAIL UP TO QUARTER SIZE AND A FEW ISOLATED TORNADOES CANNOT BE RULED OUT. THE HIGHEST TORNADO THREAT WILL BE SOUTH OF A LINDEN TO MURFREESBORO TO CROSSVILLE LINE. EXCESSIVE RUNOFF FROM HEAVY RAINS AS WELL AS LEAF-CLOGGED DRAINS COULD CAUSE SOME FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JACKSON
In the hours before
Special weather statement, Nov 29, 8:51 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CST TUE NOV 29 2016
TNZ077>079-300315-
GRUNDY TN-WARREN TN-COFFEE TN-
851 PM CST TUE NOV 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WARREN...NORTHWESTERN
GRUNDY AND SOUTHEASTERN COFFEE COUNTIES UNTIL 915 PM CST...
AT 851 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF MANCHESTER...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...ALTAMONT...MORRISON...VIOLA AND HILLSBORO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3540 8602 3576 8580 3566 8560 3563 8560
3558 8558 3533 8586
TIME...MOT...LOC 0251Z 210DEG 35KT 3543 8589
SHAMBURGERLocal storm report, Nov 29, 9:19 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TORNADO 5 NE TULLAHOMA 35.42N 86.15W
11/29/2016 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED A TORNADO NORTHEAST OF TULLAHOMA NEAR
HWY 55 WITH DEBRI AND PEA SIZED HAIL
&&
EVENT NUMBER OHX1601126
BWLocal storm report, Nov 29, 9:24 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
924 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 M59 MPH COFFEE TN ASOS
TULLAHOMA ASOS RECORDED 51 KNOT GUST
&&
EVENT NUMBER OHX1601127
BWLocal storm report, Nov 29, 9:26 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
926 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES WERE DOWNED ACROSS THE
NORTH END OF TULLAHOMA.
0912 PM TSTM WND GST 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 M59 MPH COFFEE TN ASOS
TULLAHOMA ASOS RECORDED 51 KNOT GUST
0914 PM TORNADO 5 NE TULLAHOMA 35.42N 86.15W
11/29/2016 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED A TORNADO NORTHEAST OF TULLAHOMA NEAR
HWY 55 WITH DEBRI AND PEA SIZED HAIL
&&
EVENT NUMBER OHX1601128 OHX1601127 OHX1601126
31Local storm report, Nov 29, 9:32 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
932 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 1 NW TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN TRAINED SPOTTER
TREE DOWN ACROSS CEDAR STREET IN TULLAHOMA. ROAD
IMPASSABLE
&&
EVENT NUMBER OHX1601129
BWLocal storm report, Nov 29, 9:37 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
937 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 1 NW TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN TRAINED SPOTTER
TREE DOWN ACROSS CEDAR STREET IN TULLAHOMA. ROAD
IMPASSABLE
0909 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES WERE DOWNED ACROSS THE
NORTH END OF TULLAHOMA.
0912 PM TSTM WND GST 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 M59 MPH COFFEE TN ASOS
TULLAHOMA ASOS RECORDED 51 KNOT GUST
0914 PM TORNADO 5 NE TULLAHOMA 35.42N 86.15W
11/29/2016 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED A TORNADO NORTHEAST OF TULLAHOMA NEAR
HWY 55 WITH DEBRI AND PEA SIZED HAIL
&&
EVENT NUMBER OHX1601129 OHX1601128 OHX1601127 OHX1601126
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:41 PM CST | Special Weather Statement | OHX | Maury | 34 min |
| Nov 29, 8:33 PM CST | Special Weather Statement | OHX | Giles | 27 min |
| Nov 29, 8:44 PM CST | Tornado Warning | OHX | Giles | 16 min |
| Nov 29, 8:48 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 42 min |
| Nov 29, 8:51 PM CST | Special Weather Statement | OHX | Warren | 24 min |
| Nov 29, 8:57 PM CST | Tornado Warning | OHX | Bedford, Coffee | 33 min |
| Nov 29, 9:27 PM CST | Tornado Warning | OHX | Coffee, Warren | 33 min |
| Nov 29, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 18 min |
| Nov 29, 10:42 PM CST | Tornado Warning | OHX | Grundy, Van Buren, Warren | 33 min |
| Nov 29, 11:09 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 51 min |
| Nov 30, 1:40 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Grundy, Warren | 2 hr |
| Nov 30, 2:10 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 35 min |
| Nov 30, 2:21 AM CST | Tornado Warning | OHX | Cumberland | 11 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.